Alert archive / Minnesota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 97, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 10, 2004, 2:55 PM CDT for Lake of the Woods County, Minnesota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2004, 2:55 PM CDT (19:55 UTC)
- Expired
- Jul 10, 2004, 3:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Lake of the Woods County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 248 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 7.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2395 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 101955 SVRFGF MNC077-102045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 254 PM CDT SAT JUL 10 2004 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LAKE OF THE WOODS COUNTY IN NORTH CENTRAL MINNESOTA * UNTIL 345 PM CDT. * AT 248 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES WEST OF ARNESEN...OR ABOUT 20 MILES NORTHEAST OF ROSEAU...MOVING TO THE EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ARNESEN AT 315 PM AND LONG POINT AT 325 PM. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4933 9511 4893 9514 4890 9493 4928 9487 $$ 55
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:30 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 10, 12:30 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1230 PM CDT SAT JUL 10 2004 .DISCUSSION...FORECAST CHALLENGE IS PRECIPITATION. WHEN LOOKING AT LATEST SURFACE ANALYSIS...LOW PRESSURE REMAINS OVER SE MT AND NE WY WITH A WARM FRONTAL BOUNDARY EXTENDING THROUGH N SD INTO SE ND. WHEN COMPARING MODELS...ETA APPEARS TO HAVE A BETTER HANDLE ON THE TEMPS...WHEREAS THE GFS HAS A BETTER HANDLE ON PRECIPITATION. THEREFORE...USED A COMPROMISE FOR FORECAST. INITIAL MORNING CONVECTION HAS PRETTY MUCH DISSIPATED...WITH SOME MVFR CLOUD DECKS DEVELOPING. WITH DEWPOINTS ALREADY IN MIDDLE 60S TO LOWER 70S...PW VALUES RISING INTO THE 1.5 TO 1.75 INCHES AND FRONTAL ZONE EXPECTED TO LINGER THROUGH S AREA...WILL ISSUE A FLOOD WATCH FOR S 1/2 OF AREA FOR TONIGHT AND SUN MORNING. OTHERWISE...INVERTED TROF LINGERS OVER NE ND AND NW MN IN ASSOCIATION WITH WAVE AND PRIOR CONVECTION THAT FIRED OVER W AND CENTRAL ND LAST NIGHT. WITH HIGH CAPES...GOOD INSTABILITY...AND A BOUNDARY IN VICINITY...THE N PARTS OF THE AREA COULD ALSO SEE SEVERE THIS AFTERNOON AND EVENING. AS A RESULT... UPDATED CURRENT FORECAST TO REFLECT SEVERE POTENTIAL IN THE N AS WELL. ONLY MINOR CHANGES NEEDED TO REST OF FORECAST. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...FLOOD WATCH TONIGHT AND SUN MORNING S OF AN I-94 LINE. MN...FLOOD WATCH TONIGHT AND SUN MORNING S OF A HWY 10 LINE. && NG
Hazardous weather outlook, Jul 10, 5:33 AM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 533 AM CDT SAT JUL 10 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101332- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 534 AM CDT SAT JUL 10 2004 ...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF EASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE AREA LATE THIS AFTERNOON AND EVENING MAINLY TO THE SOUTH OF A COOPERSTOWN TO PARK RAPIDS LINE. IN ADDITION THE STORMS WILL HAVE COPIOUS AMOUNTS OF MOISTURE TO THRIVE OFF WITH RAINFALL AMOUNTS OF UP TO 2 INCHES POSSIBLE. IF THIS OCCURS LOCALIZED FLOODING IS POSSIBLE WHERE THE STRONGER STORMS OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE EARLY SUNDAY EAST OF THE VALLEY IN MINNESOTA AND ONCE AGAIN SUNDAY NIGHT INTO MONDAY. THESE STORMS TOO HAVE THE POTENTIAL TO BRING LOCALIZED SEVERE WEATHER AND VERY HEAVY RAINS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.. BERG
In the hours before
Local storm report, Jul 10, 9:33 AM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
933 AM CDT SAT JUL 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 AM HAIL 5 ESE CHAFFEE 46.75N 97.25W
07/10/2004 0.75 INCH CASS ND PUBLIC
&&
HOPKINSLocal storm report, Jul 10, 9:50 AM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
950 AM CDT SAT JUL 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0825 AM HAIL HORACE 46.76N 96.90W
07/10/2004 1.00 INCH CASS ND TRAINED SPOTTER
0825 AM TSTM WND DMG HORACE 46.76N 96.90W
07/10/2004 CASS ND TRAINED SPOTTER
2.5 TO 3 INCH TREE LIMBS DOWN
&&
KENNEDYLocal storm report, Jul 10, 1:50 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
150 PM CDT SAT JUL 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0835 AM TSTM WND DMG RUSTAD 46.73N 96.74W
07/10/2004 CLAY MN BROADCAST MEDIA
NUMEROUS 3 INCH DIAMETER TREE LIMBS BLOWN DOWN
&&
GODONThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:30 AM CDT | Tornado Warning | FGF | Clay | 45 min |
| Jul 10, 2:12 PM CDT | Severe Thunderstorm Warning | FGF | Roseau | 48 min |
| Jul 10, 4:00 PM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 45 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.